Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Hives

I found out that my son had pneumonia and started him on antibiotics 9 days ago. He has missed a few doses and yesterday started to develop a rash on his torso. Could he get a rash simply from missing a few doses, or could this be an allergic reaction? He's on amoxicillin, and has had it before (recently) with no problems. There has been no sign of rash or itching until yesterday, 8 days after he started taking it.

Answer Question
 
Sammieanne

Asked by Sammieanne at 3:38 PM on Apr. 10, 2011 in Health

Level 2 (9 Credits)
Answers (7)
  • The hives are from something else NOT the antibiotic. He would have developed the rash right away if it was the antibiotics A process of elimination is called for here. What has he eaten, drank, washed with, been exposed to in the last 2 days thats different? He been outside playing in the dirt or at a construction site? Is he wearing brand new unwashed cloths? They tend to have dye's and chemicals on them when brand new and cause rashes. He been near any new animals? Gotten into Dad's or your make-up antiperspirant or cologne's? .
    vbruno

    Answer by vbruno at 3:47 PM on Apr. 10, 2011

  • Did you use bug spray or have a place like Orkin in your home? dusted for roaches recently? Had the lawn service like trugreen spray your lawn? All these things cause rashes.
    vbruno

    Answer by vbruno at 3:49 PM on Apr. 10, 2011

  • It could be. I was on antibiotic and developed a rash after a few days. However, I would take him in to the doctor to see what he says.
    purpleducky

    Answer by purpleducky at 4:34 PM on Apr. 10, 2011

  • All children are different but my experience, with my daughter being allergic to amox, is that she broke out right away.
    since_3.18.93

    Answer by since_3.18.93 at 5:12 PM on Apr. 10, 2011

  • Sounds like he is allergic to something else.
    Madelaine

    Answer by Madelaine at 6:17 PM on Apr. 10, 2011

  • I am allergic to penicillin (which is an antibiotic) and this sounds like a reaction. I would call the doctor and see what they say.

    Peajewel

    Answer by Peajewel at 11:42 PM on Apr. 10, 2011

  • Thanks everyone. It was erythema multiforme. I guess it is a reaction that can be caused my the meds, a virus, or just about anything.
    Sammieanne

    Comment by Sammieanne (original poster) at 9:00 PM on Apr. 13, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN